Find a cure
Deprecated: Methods with the same name as their class will not be constructors in a future version of PHP; Markdown_Parser has a deprecated constructor in /var/www/vhosts/urticariaday.org/2015.urticariaday.org/wire/modules/Textformatter/TextformatterMarkdownExtra/markdown.php on line 200
Deprecated: Methods with the same name as their class will not be constructors in a future version of PHP; MarkdownExtra_Parser has a deprecated constructor in /var/www/vhosts/urticariaday.org/2015.urticariaday.org/wire/modules/Textformatter/TextformatterMarkdownExtra/markdown.php on line 1640
Suffering but feel worse for the children that have this disease! We need to find a cure or a better way to manage it.
I know how you feel. Have you heard of the drug, Xolair? I read about it, & learned that it "may" be the miracle drug for urticaria. I'm going to give it a try as soon as my insurance authorizes it. Hope it works!
I have conic idiopathic and delayed pressure urticaria for 7 years and I heard of xolair before. But is it something that really cures or just fights the symptoms? 3 years ago I had the worst breakout and something that I discovered that really helped my cronic idipathic urticaria was OAT. Give that a try! Could might help, eat a good portion of oat in the morning, cheap and harmless
Xolair is not a cure,but for some people with CU,it seems to be the “magic injection” that relieves symptoms when nothing else does.If it works, you will need to have the injections monthly or bi-monthly ,pretty much forever. The FDA just released a new warning on September 24,2014 that they are adding a warning to Xolair. Xolair has just been found to increase cardiac events, cerebrovascular events,and is associated with an slight increase in certain forms of cancer.That doesn’t mean that you should not take it if you believe the benefits outweigh the potential risks.CU is so debilitating that the benefit may well outweigh the risk.It’s an individual choice.I just wanted to apprise you of the latest released warning. A number of the medications that are used to treat those who have not responded to the earlier stages of the CU treatment protocol ,which is to start with non-sedating anti-histamines,then sedating ones,then to add H2s such as Pepcid,then Doxepin, thenAnti-Leuketrienes such as Montelukast ,-then if none of those works,to try medications such as Cellcept, Methotrexate,Dapsone, etc which carry serious risks of their own.I am not sure where Xolair falls on the Protocol as it was just approved in March of 2014 to treat CU. Best of luck with whatever you try.I’ve never heard of eating oats, but Oatmeal baths are recommended.
I have heard about Xolair. I have an appointment tomorrow to talk to the doctor about it. I also have a friends who takes this shot and she says it has lowered her immune system and she is constantly ill. I'm not sure I want to try it now.
I had my first xolair injection 10/25/14. It worked like magic (I could cry even talking about it), within 24 hrs I was hive free! Not only that, I had no idea what a devastating toll CU had taken on the rest of my mind and body until the day after my injection. I literally wept when I woke up, not only hive free, but feeling rested, relaxed, not anxious or agitated... and like ME. I had not realized how dark and oppressive my mental state had become. I had not fully known just how generally "unwell" feeling my normal had become. How depressed and withdrawn I was. What a zombie I was in the drug haze of 26+ pills every day. How hopeless I felt. Then I got my shot and like a light switch inside 24 hrs I had ME back! It lasted 5 glorious weeks. Then all the red tape happened and somehow I've been in absolute hell trying to get another shot. There always seems to be a disconnect somewhere or a mistake somewhere else causing me not to be able to get it. My insurance approved it for a year. Once the order got put in under the wrong doctor, once shipped to the wrong infusion center, once the number of refills want included in the order so they wouldn't fill it, once only (one) 150mg dose was ordered instead of two, three times Express Scripts has told me they couldn't ship it without obtaining my verbal consent WHILE I WAS ON THE PHONE WITH THEN GIVING MY CONSENT. One thing after another has prevented me from getting this injection. All seem like simple fixes except with each dose being $1700 it is admiring but. Every slight little thing that happens they have to void it all out and start over. Once my xolair that was approved and paid for by my insurance, was ordered by my doctor, was delivered to the hospital infusion center instead of to my prescribing immunologist office. Because my doctor could not order the actual administration of the medication at the hospital, and because no hospital doctor can order the administration of the medication because only the ordering prescriber can per insurance, and because the xolair couldn't simply be transferred locations... IT WAS DISCARDED. Only to be voided out of the sytem and a new order started. All of this transpired between two buildings only one mile from one another. I can't tell you the effect this has had on my psyche. It sounds so petty to admit but for the first time in my life I considered ending my own life this morning. Then I cried for four hours until my eyes swelled nearly closed then I went and showered. Then I somehow found myself on this site. I hope the rest of you who try xolair have much better luck than me actually receiving it.
My DR. Put me on what's called visteril it is amazing at getting rid of the hives and ichy painful symptoms fast, but has a groggy after effect that can last up to 2 days. I definitely choose the meds over not walking or using my hands or pain and ichy swelling any day.
I have recently been diagnosed and the antihistamines (Allegra 180 twice daily and Zantac 150 Does anyone use Prendisone? Today I was so miserable with itching that I went to clinic (Saturday) and got 5 day supply - within an hour I felt better. I know you con't use steroids long term .... BUT what are people's experience with them?
My Mom was on prednisone (for another skin condition) for almost five years. She is 78 now and her skin is like tissue paper. She bruises easily and her skin tears where it would normally just be a scrape. In addition, her weight gain was so dramatic, I barely recognized her! So go with the lowest dose that works for you, for the least amount of time, in my opinion.
You have to log in to reply.